MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a case on (b)(6) 2023 the customer noticed a scratch on the lens.The customer stated there was a 5 minute delay to replace the affected lens with another zeiss ct lucia lens.There was no damage noted during preparation for use and there were no adverse effects.
 
Additional Manufacturer Narrative
The device has not been returned.Thus, a proper device analysis could not be completed, nor the reported issue confirmed.It was stated by the customer that there was no damage noted to the device during preparation for use.Based on the information provided, the risk assessment for the lucia product, and our experience, we have determined that the following factors may have caused or contributed to the reported issue, but not limited to: misplacement of the lens: this may occur during ovd application, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" which is inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to not eject correctly and could even cause the lens to get damaged.Inadequate application of ovd: the ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger may be inhibited by high frictional force and appear to become stuck or cause damage to the lens.At this time, without a proper device analysis, a definitive root cause cannot be determined.However, there is no indication of a product quality issue with respect to manufacturing, design, or labeling of the lens.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17936341
Report Number3010126268-2023-00108
Device Sequence Number15066596
Product Code HQL
UDI-Device Identifier00843045100935
UDI-Public(01)00843045100935(17)280229
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown